MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27303
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient was implanted with a lumbosacral drainage device on (b)(6) 2019, and during the operation, the catheter broke after opening the package.The hospital unpacked a stock product for replacement.
 
Additional Manufacturer Narrative
The returned product was returned in two segments being 6.5 and 26.5 inches in length.A luer lock connector was attached to the 6.5 inch segment.The catheter could not be tested for leak and patency testing due to the breakage.Water was able to flow through both segments without obstruction.Most of the catheter met the requirements for tensile testing.There were several kinks in the catheter and appeared to be overstretched at the location of the break.This area of the catheter did not meet the requirements for tensile testing.It is unknown how or when this damage occurred.The instructions for use cautions, ¿improper use of instruments in handling or implanting edm catheter products may result in the cutting, slitting, breakage or crushing of components.¿ there was proteinaceous debris observed on the device.The instructions for use cautions, ¿poor recording of icp will result if the catheter, patient line or other components of the monitoring system become clogged with blood clots, brain tissue fragments or fibrous debris.¿ all catheters are 100% inspected at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8518402
Report Number2021898-2019-00149
Device Sequence Number13828316
Product Code GWM
UDI-Device Identifier00673978246048
UDI-Public00673978246048
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number27303
Device Catalogue Number27303
Device Lot Number214264871
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date06/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1